Page 1 of 1

Strange reaction - from the Copax?

PostPosted: Sat Dec 27, 2008 11:42 am
by patientx
I was wondering if anyone else has experienced this. About a 1 1/2 weeks ago (Wednesday night) I did my Copaxone injection manually in my left hip. The site was sore, but by the next day, it was fine. Thursday and Friday I didn't feel anything there. But starting Saturday afternoon, my hip go very tender and I noticed some swelling in my left groin, which was tender also. I went to my primary care doctor, and she thought the swelling was a lymph node (the other option, ruled out, was a hernia). Even though he spot on the hip didn't look infected, she suggested trying antibiotics for 10 days (this was on Tuesday). I held off on the antibiotics, and by today the groin swelling is gone, but my hip is still sore. There is a bruise there, but no signs of infection (redness, swelling, heat, etc).

I'm wondering if this is some sort of reaction to the Copaxone. Has anyone see anything similar. I'm leery of taking antibiotics without being sure of infection, but I'm not sure what else to do.

PostPosted: Fri Mar 13, 2009 8:47 pm
by dylansmom
Hi. I'm new here, but I have been on Copaxone for a year. I was on it for 6 years before that, but had to take a year off because of an insurance/NORD mistake. Did you happen to nick a vein when you did this injection? I know that I have had sore/swollen lymph nodes after an injection a few times, but for me they seem to go away pretty quickly. I'm still here and kickin' so apparently it wasn't anything to worry about in my case. I definitely remember having delayed reactions at the injection site at first and it occasionally still happens. The first week I took it, I had no site reactions at all and then they all popped up at once. That was fun. The itching was horrific. :D

PostPosted: Sat Mar 14, 2009 3:39 pm
by patientx
I'm not sure if I nicked a vein or not. Sometimes I draw a little blood after pulling the needle out, but don't have any ill effects.

The swollen lymph node did clear up. The swelling went away after about a week. The soreness in my hip took a few weeks, but the eventually went away, too. I haven't had anything like that problem, since.

PostPosted: Sat Mar 14, 2009 10:32 pm
by dylansmom
How long have you been on Copaxone?

PostPosted: Sun Mar 15, 2009 10:56 am
by patientx
Just about 6 months now.

PostPosted: Sun Mar 15, 2009 2:34 pm
by dylansmom
Even after being off Copaxone for a year and then starting up again, I don't have anywhere near the injection site reactions that I did when I first started using it. It seems like it took at least 6 months before I didn't have the large itchy welts. For some reason, I still get one every once in a while. I had the bad panic attack reactions about 3 months after starting the first time, but I stuck with it and they stopped. Those were awful, but I haven't had one in years. I know that it isn't the same for everyone, but when I took the year off, I had a few attacks and they stopped since starting up again, so it looks like Copaxone works well for me. I hope it works well for you too. :)

PostPosted: Mon Mar 16, 2009 3:55 am
by ursula
I´ver never had that but I heard that the swelling of the lymph nodes is nothing special under copaxone and has something to do with the mechanism of action of Copaxone.
Nothing to worry about.
I don´t know if that helps?

Ursula

PostPosted: Tue Mar 17, 2009 7:25 am
by patientx
Thanks Ursula.

When I was having the problem, I called Shared Solutions and got them to admit that the swollen lymph nodes can be a side effect of the Copaxone.

PostPosted: Wed Mar 18, 2009 4:36 am
by RedSonja
Yes, me too.

I was quite new to MS then, and the gynaecologist who noticed the swollen lymph nodes in the armpit thought it might be lymphoma. So they rushed me to the cancer department and took out some poor, innocent, harmless lymph nodes.

In fact it was me who found the link when googling lymphoma. A very unusual effect of Cop is swollen lymph nodes. But they never swelled up again (well, they saw what happened to the last ones who tried it).

PostPosted: Wed Mar 18, 2009 5:58 pm
by dylansmom
RedSonja wrote: But they never swelled up again (well, they saw what happened to the last ones who tried it).

:lol:

swollen lymp nodes

PostPosted: Sun Feb 07, 2010 8:45 pm
by jeaneoc
Thanks for all the posts on this subject. Good to know I'm not alone. I'll call SS tomorrow, then share this and any other info I may glean with my oncologist/surgeon.

I discovered a swollen lymp node (3+cm, right groin) over three weeks ago. My uro/gyn sent me to the Surgical Oncologist, who feels it is a "reactionary node" perhaps responding to the Copaxone. I'm to have an ultrasound to check the structure of this large node. I've been on Copax for 6+ years and this is a first. However, recently (just prior to this enlarged node) I've begun having increased localized reactions at the injection sites (welts, itching, burning, pain, heat) mostly on the right side. Weird. I also am experiencing a mild to moderate relapse another first while being on Copaxone.